Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 23, 2014, 03:25:10 AM

Login with username, password and session length


Members
  • Total Members: 22245
  • Latest: mbark71
Stats
  • Total Posts: 621074
  • Total Topics: 46780
  • Online Today: 211
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: My new regiment  (Read 2003 times)

0 Members and 1 Guest are viewing this topic.

Offline CWD6474

  • Member
  • Posts: 27
  • 38 year old gay male
    • TulsaChip
My new regiment
« on: January 09, 2007, 11:30:43 PM »
I am now starting on Sustiva, Emtriva, and D4T. Can anyone tell me how bad the side effects may be on this new regimen?

Thanks
Grinch

Offline Tucsonwoody

  • Member
  • Posts: 396
Re: My new regiment
« Reply #1 on: January 09, 2007, 11:40:11 PM »
Hey CWD - Only been here a short while but from what I have read - we all react differently to our meds...so hard to know what you may experience.  Hopefully nothing as scary as you in your Halloween costume. :)

If you haven't already read them, here are links to info from aidsmeds  on your medications:

Zerit = dt4 http://www.aidsmeds.com/drugs/Zerit.htm

Sustiva = http://www.aidsmeds.com/drugs/Sustiva.htm

Emtriva = http://www.aidsmeds.com/drugs/Emtriva.htm

Best of luck - hope you'll let us know how you're doing.

Kevin
And I wished for guidance, and I wished for peace
I could see the lightning; somewhere in the east
And I wished for affection, and I wished for calm
As I lay there - Nervous in the light of dawn

Offline ARMANDO

  • Member
  • Posts: 243
Re: My new regiment
« Reply #2 on: January 10, 2007, 10:03:04 AM »
STAY AWAY FROM THE ZERIT,THIS MED IS ONE OF THE CULPRITS OF LIPO SIDE EFFECT!!!CHECK IN THE CHATROOM AND YOU'LL SEE THAT SEVERAL GUYS AGREE WITH ME.

Offline Ihavehope

  • Member
  • Posts: 1,366
  • Yes, I'm a cry baby, AND WHAT?
Re: My new regiment
« Reply #3 on: January 10, 2007, 11:20:55 AM »
Do all drugs eventually cause Lipo? which ones do?
Infected: April 2005
12/6/06 - Diagnosed HIV positive
12/19/06 - CD4 = 240  22% VL = 26,300
1/4/07 - CD4 = 200 16% VL = ?
2/9/07 = Started Kaletra/Truvada
3/13/07 = CD4 = 386 22% VL ?

Offline ARMANDO

  • Member
  • Posts: 243
Re: My new regiment
« Reply #4 on: January 11, 2007, 09:34:57 AM »
i know that ZERIT AND EPIVIR were the main culprits of severe lipo side effects.

Offline koi1

  • Member
  • Posts: 713
Re: My new regiment
« Reply #5 on: January 11, 2007, 09:40:16 AM »
Sustiva is in my regimen and so far I have had minimal side effects.

rob
diagnosed on 11/20/06 viral load 23,000  cd4 97    8%
01/04/07 six weeks after diagnosis vl 53,000 cd4 cd4 70    6%
Began sustiva truvada 01/04/07
newest labs  drawn on 01/15/07  vl 1,100    cd4 119    7%
Drawn 02/10/07
cd4=160 viral load= 131 percentage= 8%
New labs 3/10/07 (two months on sustiva truvada
cd4 count 292  percentage 14 viral load undetectable

Offline SirPrize

  • Member
  • Posts: 78
  • SirPrize!
Re: My new regiment
« Reply #6 on: January 11, 2007, 12:06:46 PM »
My question to you is:  What Physician in their right mind would put you on the D4T with what is known today about its negative side-effects?  I took the D4T and Epivir from 1996 to 2006.  Sustiva was added to the regimen in late 2000 when the "cocktail" became the norm for treatment.  In 2003, these drugs caused the development of lipomas on my arms and upper torso; requiring surgical excision of the more prominent ones in 2003.  Around that same time my face began to show signs of lipoatrophy.

ASK YOUR PHYSICIAN:  Why doesn't he start you on the regimen of Sustiva and Truvada (2 pills per day).  I made the switch to Truvada in mid 2006 and although I haven't yet noticed any improvement in the "sunken cheeks" I have not recognized any further lipoatrophy.  Even if s/he doesn't think this regimen is for you there are many other "SAFER" alternatives.

D4T (Zerit) = Red Flag!
« Last Edit: January 11, 2007, 12:12:22 PM by SirPrize »
Due to current economic conditions, the light at the end of the tunnel has been temporarily turned off!

Offline CWD6474

  • Member
  • Posts: 27
  • 38 year old gay male
    • TulsaChip
Re: My new regiment
« Reply #7 on: January 11, 2007, 12:32:17 PM »
Thanks for all of the help, and I will talk to my doctor about the Truvada. Thanks again
Grinch

Offline whizzer

  • Member
  • Posts: 363
Re: My new regiment
« Reply #8 on: January 11, 2007, 07:43:41 PM »
Hey CWD,

Zerit is the worst drug for causing lipoatrophy.  One of the docs at my ID clinic wrote in an article that he can walk in the waiting room and spot the folks who have taken Zerit in the past.  Personally, I would take it only as a medication of last resort.

Offline Tucsonwoody

  • Member
  • Posts: 396
Re: My new regiment
« Reply #9 on: January 11, 2007, 09:12:44 PM »
More FYI -

From aidsinfo:

Which anti-HIV drugs are most likely to cause lipodystrophy?

Zerit (stavudine, d4T) is one NRTI that has been specifically shown to cause fat loss. PIs may increase the risk of fat accumulation. The longer you take NRTIs and PIs, the greater your chance of developing lipodystrophy.
And I wished for guidance, and I wished for peace
I could see the lightning; somewhere in the east
And I wished for affection, and I wished for calm
As I lay there - Nervous in the light of dawn

Offline aztecan

  • Member
  • Posts: 5,358
  • 28 years positive, 56 years a pain in the butt
Re: My new regiment
« Reply #10 on: January 15, 2007, 06:54:20 AM »
Epivir (3TC) has never been known to cause lipo. It is probably one of the easiest NRTIs to take.

Zerit (d4T) on the other hand, is a nightmare. Not only is there risk of lipoatrophy, but many people I have known have developed neuropathy as a result of taking it.

I would definitely talk to your doc about this.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.